Alert archive / Texas / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood advisory at May 10, 2012, 12:41 AM CDT for 5 counties in Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 10, 2012, 12:41 AM CDT (05:41 UTC)
- Expired
- May 10, 2012, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Ector County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WGUS84 KMAF 100541
FLSMAF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 AM CDT THU MAY 10 2012
TXC103-135-301-475-495-100845-
/O.NEW.KMAF.FA.Y.0021.120510T0541Z-120510T0845Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ECTOR-LOVING-CRANE-WARD-WINKLER-
1241 AM CDT THU MAY 10 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
SOUTHWESTERN ECTOR COUNTY IN WEST TEXAS...
SOUTHEASTERN LOVING COUNTY IN WEST TEXAS...
NORTHWESTERN CRANE COUNTY IN WEST TEXAS...
WARD COUNTY IN WEST TEXAS...
WINKLER COUNTY IN WEST TEXAS...
* UNTIL 345 AM CDT
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MINOR FLOODING FROM A THUNDERSTORM NEAR MONAHANS...MOVING NORTHEAST
AT 10 MPH. RADAR INDICATED RAINFALL AMOUNTS OF ONE HALF TO ONE AND
A HALF INCHES SUGGEST ROADS IN THE AREA...ESPECIALLY IN AND AROUND
MONAHANS...COULD BE EXPERIENCING MINOR FLOODING WITH BAR DITCHES
FILLING UP AND ONE TO FOUR INCHES OF WATER RUNNING ACROSS ROADWAYS.
* THE THUNDERSTORM PRODUCING MINOR FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
MONAHANS...
MONAHANS SANDHILLS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3194 10306 3189 10265 3135 10264 3136 10300
3139 10305 3136 10307 3136 10314 3139 10324
3143 10326 3142 10328 3141 10337 3143 10339
3143 10345 3145 10348 3148 10348 3152 10350
3183 10353
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood advisory went out at May 10, 12:25 AM CDT, 16 minutes earlier.
Area forecast discussion, May 10, 12:25 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1225 AM CDT THU MAY 10 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... AN UPPER LEVEL DISTURBANCE MOVING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 12Z. AFTERWARD RAINFALL SHOULD CONTINUE BUT THUNDERSTORMS WILL BE MORE ISOLATED AND THUS WENT WITH SHRA IN THE TAFS 12Z-00Z. KEPT THE MVFR CIGS AROUND 12Z-00Z BUT THIS MAY BE PESSIMISTIC AND ANYTHING BELOW BKN030 MAY BE MORE ISOLATED. WILL HAVE A BETTER IDEA BY THE NEXT TAF ISSUANCE WHETHER THE CIGS WILL DEVELOP OR IF THEY NEED TO BE REMOVED FROM THE FORECAST. WIDESPREAD RAINFALL SHOULD COME TO AN END BY 00Z WITH ACTIVITY BECOMING MORE WIDELY SCATTERED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, May 9, 2:38 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT WED MAY 9 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 238 PM CDT WED MAY 9 2012 /138 PM MDT WED MAY 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING... ESPECIALLY WEST OF THE PECOS RIVER...A FEW STORMS WILL BE STRONG OR BRIEFLY SEVERE WITH GUSTY WINDS AND HAIL THE PRIMARY CONCERNS. THUNDERSTORMS WILL INCREASE LATE TONIGHT AND EARLY THURSDAY MORNING SPREADING INTO THE PERMIAN BASIN FROM THE TRANS PECOS AS AN UPPER LEVEL LOW APPROACHES. TOWARD MORNING STORMS WILL BE FAVORED FOR LOCAL HEAVY RAIN POSSIBLY RESULTING IN LOCAL FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL INCREASE IN COVERAGE EARLY THURSDAY BECOMING WIDESPREAD INCREASING THE RISK FOR LOCALIZED FLOODING AND FLASH FLOODING. THE MOST FAVORED AREA FOR THE HEAVIEST RAINS WILL BE FROM INTERSTATE 20 SOUTH AND GENERALLY EAST OF A KENT TO PRESIDIO LINE. A FEW STORMS MAY BE SEVERE IN THE BIG BEND AND LOWER TRANS PECOS AS WELL. NORMALLY LOW FLOW OR DRY CREEKS AND TRIBUTARIES MAY RUN WITH ELEVATED WATER LEVELS THE NEXT FEW DAYS...INCLUDING LOW WATER CROSSINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 9, 7:14 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT WED MAY 9 2012 TXZ068-069-075-100100- CRANE-PECOS-UPTON- 714 PM CDT WED MAY 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 800 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF GIRVIN AT 713 PM CDT...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... GIRVIN... U.S. 385/67... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, May 9, 8:27 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 827 PM CDT WED MAY 9 2012 TXZ068-069-075-100215- CRANE-PECOS-UPTON- 827 PM CDT WED MAY 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHERN UPTON COUNTIES UNTIL 915 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF MCCAMEY AT 825 PM CDT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO A HALF INCH HAS BEEN REPORTED WITH THIS STORM. LOCATIONS AFFECTED INCLUDE... U.S. 67... MCCAMEY... RANKIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, May 9, 9:15 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 915 PM CDT WED MAY 9 2012 TXZ069-070-100315- REAGAN-UPTON- 915 PM CDT WED MAY 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN UPTON AND WEST CENTRAL REAGAN COUNTIES UNTIL 1015 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF RANKIN AT 912 PM CDT...MOVING NORTHEAST AT 15 MPH. IMPACTED LOCATIONS INCLUDE RANKIN...U.S. HIGHWAY 67...STATE HIGHWAY 349. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND 40 MPH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:52 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| May 10, 1:47 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 10, 4:12 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 25 hr |
| May 10, 4:43 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| May 10, 5:45 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| May 10, 6:01 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 10, 6:13 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| May 10, 6:32 AM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| May 10, 6:51 AM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| May 10, 7:10 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 10, 8:15 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| May 10, 9:01 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin | 3 hr |
| May 10, 9:15 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| May 10, 10:17 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 10, 11:45 AM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| May 10, 11:51 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 10, 12:15 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 3 hr |
| May 10, 1:12 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| May 10, 2:41 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 10, 3:07 PM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| May 10, 3:20 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| May 10, 3:26 PM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 3 hr |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 54 min |
| May 10, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 10, 5:49 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 52 min |
| May 10, 5:55 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
Nearby
Areal Flood Advisories in Texas, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.